The explicit formula for solution of anomalous diffusion equation in the multi-dimensional space. (English) Zbl 1468.35231

Summary: This paper intends on obtaining the explicit solution of \(n\)-dimensional anomalous diffusion equation in the infinite domain with non-zero initial condition and vanishing condition at infinity. It is shown that this equation can be derived from the parabolic integro-differential equation with memory in which the kernel is \(t^{-\alpha}E_{1-\alpha,1-\alpha}(-t^{1-\alpha})\), \(\alpha\in(0,1)\), where \(E_{\alpha,\beta}\) is the Mittag-Liffler function. Based on Laplace and Fourier transforms the properties of the Fox H-function and convolution theorem, explicit solution for anomalous diffusion equation is obtained.


35R11 Fractional partial differential equations
35K20 Initial-boundary value problems for second-order parabolic equations
35R09 Integro-partial differential equations
Full Text: DOI arXiv


[1] Goloviznin, V. M.; Kondratenko, P. S.; Matveev, L. V., Anomalous Diffusion of Radionuclides of Highly Heterogeneous Geological Formations (2010), Moscow: Nauka, Moscow
[2] E. Abad, S. B. Yuste, and K. Lindenberg, ‘‘Reaction-subdiffusion and reaction-superdiffusion equations for evanescent particles performing continuous-time random walks,’’ Phys. Rev. E 81, 031115 (2010).
[3] A. V. Chechkin, R. Goreno, and M. Sokolov, ‘‘Retarding subdiffusion and accelerating superdiffusion governed by distributed-order fractional diffusion equations,’’ Phys. Rev. E 66, 046129 (2002).
[4] R. Metzler, W. G. Glockle, and T. F. Nonnenmacher, ‘‘Fractional model equation for anomalous diffusion,’’ Phys. A (Amsterdam, Neth.) 211, 13-24 (1994).
[5] Metzler, R.; Klafter, J., The random walk’s guide to anomalous diffusion: A fractional dynamics approach, Phys. Rep., 339, 1-77 (2000) · Zbl 0984.82032
[6] Zaslavsky, G. M., Chaos, fractional kinetics, and anomalous transport, Phys. Rep., 371, 461-580 (2002) · Zbl 0999.82053
[7] Bogolyubov, A. N.; Potapov, A. A.; Rikhviashvili, S. Sh., An approach to introducing fractional integro-differentiation in classical electrodynamics, Mosc. Univ. Phys. Bull., 64, 365 (2009) · Zbl 1213.78009
[8] Atanackovic, T. M.; Pilipovic, S.; Zorica, D., A diffusion-wave equation with two fractional derivatives of different order, J. Phys. A: Math. Theor., 40, 5319-5333 (2007) · Zbl 1121.35069
[9] Luchko, Yu.; Mainardi, F.; Povstenko, Yu., Propagation speed of the maximum of the fundamental solution to the fractional diffusion-wave equation, Comput. Math. Appl., 66, 774-784 (2013) · Zbl 1381.35226
[10] Mainardi, F., The time fractional diffusion-wave equation, Radiophys. Quantum Electron., 38, 13-24 (1995)
[11] Mainardi, F., Fractional relaxation-oscillation and fractional diffusion-wave phenomena, Chaos, Solitons Fractals, 7, 1461-1477 (1996) · Zbl 1080.26505
[12] E. Barkai, ‘‘Fractional Fokker-Planck equation, solution, and application,’’ Phys. Rev. E 63, 046118 (2001).
[13] Chechkin, A. V.; Klafter, J.; Sokolov, I. M., Fractional Fokker-Planck equation for ultraslow kinetics, Europhys. Lett., 63, 326-332 (2003)
[14] R. Kazakevicius and J. Ruseckas, ‘‘Anomalous diffusion in nonhomogeneous media: Power spectral density of signals generated by time-subordinated nonlinear Langevin equations,’’ Phys. A (Amsterdam, Neth.) 438, 210-222 (2015). · Zbl 1400.82193
[15] Metzler, R.; Barkai, E.; Klafter, J., Anomalous diffusion and relaxation close to thermal equilibrium: A fractional Fokker-Planck equation approach, Phys. Rev. Lett., 82, 3563-3567 (1999)
[16] Zaslavsky, G. M., Chaos, fractional kinetics, and anomalous transport, Phys. Rep., 371, 461-580 (2002) · Zbl 0999.82053
[17] Benson, D. A.; Wheatcraft, S. W.; Meerschaert, M. M., Application of a fractional advection-dispersion equation, Water Resour. Res., 36, 1403-1412 (2000)
[18] D. Bolster, D. A. Benson, M. M. Meerschaert, and B. Baeumer, ‘‘Mixing-driven equilibrium reactions in multidimensional fractional advection-dispersion systems,’’ Phys. A (Amsterdam, Neth.) 392, 2513-2525 (2013). · Zbl 1395.82222
[19] Schumer, R.; Benson, D. A.; Meerschaert, M. M.; Baeumer, B., Multiscaling fractional advection-dispersion equations and their solutions, Water Resour. Res., 39, 1022 (2003)
[20] Zhang, Y.; Benson, D. A.; Reeves, D. M., Time and space nonlocalities underlying fractional-derivative models: Distinction and literature review of field applications, Adv. Water Resour., 32, 561-581 (2009)
[21] Klages, R.; Radons, G.; Sokolov, I. M., Anomalous Transport: Foundations and Applications (2008), Berlin: Wiley-VCH, Berlin
[22] D. Del-Castillo-Negrete, B. A. Carreras, and V. E. Lynch, ‘‘Front dynamics in reaction-diffusion systems with Levy flights: A fractional diffusion approach,’’ Phys. Rev. Lett. 91, 018302 (2003).
[23] Saxena, R. K.; Mathai, A. M.; Haubold, H. J., Fractional reaction-diffusion equations, Astrophys. Space Sci., 305, 289-296 (2006) · Zbl 1105.35307
[24] Kilbas, A. A.; Pierantozzi, T.; Trujillo, J. J.; Vazquez, L., On the solution of fractional evolution equations, J. Phys. A: Math. Gen., 37, 3271-3283 (2004) · Zbl 1059.35030
[25] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Amsterdam: Elsevier, Amsterdam · Zbl 1092.45003
[26] Kilbas, A. A.; Trujillo, J. J.; Voroshilov, A. A., Cauchy-type problem for difussion-wave equation with the Riemann-Liouville partial derivative, Fract. Calc. Appl. Anal., 9, 225-239 (2005) · Zbl 1128.35007
[27] Shishkina, E. L.; Sitnik, S. M., Transmutations, Singular and Fractional Differential Equations with Applications to Mathematical Physics (2020), Amsterdam: Elsevier, Amsterdam · Zbl 1454.35003
[28] Kochubei, A. N.; Eidelman, S. D., The fundamental solutions for the fractional diffusion-wave equation, J. Diff. Equat., 199, 211-255 (2004) · Zbl 1068.35037
[29] Kochubei, A. N., Diffusion of fractional order, Differ. Equat., 26, 485-492 (1990) · Zbl 0729.35064
[30] Luchko, Yu., Some uniqueness and existence results for the initial-boundary-value problems for the generalized time-fractional diffusion equation, Comput. Math. Appl., 59, 1766-1772 (2010) · Zbl 1189.35360
[31] Luchko, Yu., Advances in Applied Analysis (2012), Boston: Birkhauser, Boston · Zbl 1279.60105
[32] Mainardi, F., The fundamental solutions for the fractional diffusion-wave equation, Appl. Math. Lett., 9, 25-28 (1996) · Zbl 0879.35036
[33] Mainardi, F.; Luchko, Yu.; Pagnini, G., The fundamental solution of the space-time fractional diffusion equation, Fract. Calc. Appl. Anal., 4, 153-192 (2001) · Zbl 1054.35156
[34] Aghajani, A.; Jalilian, Y.; Trujillo, J. J., On the existence of solutions of fractional integro-differential equations, Fract. Calc. Appl. Anal., 15, 44-69 (2012) · Zbl 1279.45008
[35] Schumer, R.; Benson, D. A.; Meerschaert, M. M.; Baeumer, B., Fractal mobile/immobile solute transport, Water Resour. Res., 39, 1-12 (2003)
[36] Giusti, A.; Colombaro, I.; Garra, R., Apractical guide to Prabhakar fractional calculus, Fract. Calc. Appl. Anal., 23, 9-54 (2020) · Zbl 1437.33019
[37] Mathai, A. M.; Saxena, R. K.; Haubold, H. J., The H-function: Theory and Application (2010), Berlin: Springer, Berlin · Zbl 1181.33001
[38] Tomovski, Z̆.; Sandev, T.; Tomovski and T. Sandev, Effects of a fractional friction with power-law memory kernel on string fibrations, Comput. Math. Appl., 62, 1554-1561 (2011) · Zbl 1228.35246
[39] Tomovski, Z̆.; Hilfer, R.; Srivastava, H. M., Fractional and operational calculus with generalized fractional derivatives operators and Mittag-Leffler type functions, Integral Transform. Spec. Funct., 21, 797-814 (2010) · Zbl 1213.26011
[40] Li, C.; Deng, W. H.; Shen, X. Q., Exact solutions and the asymptotic behaviors for the averaged generalized fractional elastic models, Commun. Theor. Phys., 62, 443-450 (2014) · Zbl 1301.74008
[41] Zao, Y.; Zao, F., The analytical solution of parabolic Volterra integro-differential equations in the infinite domain, Entropy, 18, 14 (2016)
[42] Hille, E.; Tamarkin, J. D., On the theory of linear integral equations, Ann. Math., 31, 479-528 (1930) · JFM 56.0337.01
[43] Luchko, Yu., Initial-boundary-value problems for the one-dimensional time-fractional diffusion equation, Fract. Calc. Appl. Anal., 15, 141-160 (2012) · Zbl 1276.26018
[44] Gorenflo, R.; Mainardi, F., Fractals and Fractional Calculus in Continuum Mechanics (1997), Wien: Springer, Wien · Zbl 1438.26010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.